MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE; BIOPSY FORCEPS

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE; BIOPSY FORCEPS
Model Number A4829
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that when using a grasping forceps, shark teeth, 7 fr., semiflexible, the forceps would not close.The forceps was removed, and it was noted that one of the screws was loose, and the other screw was missing.The user inspected the uterine cavity under the hysteroscope, and the screw was not seen.The staff searched the area but did not locate the missing screw.The sheath tube was flushed after the procedure and there were no screws found.The therapeutic procedure (endometrial polypectomy) was completed with a similar device.There was minimal delay and a patient under general anesthesia at the time of the event.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was sent to a third party for repair; therefore, the customer¿s allegation could not be confirmed.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the event was unable to be identified.The event likely occurred due to excessive force in combination with rotational movement or pre-damage (e.G.Due to corrosion).Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17701790
Report Number9610773-2023-02489
Device Sequence Number7446120
Product Code NWW
UDI-Device Identifier04042761006927
UDI-Public04042761006927
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4829
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTV-S190 VISERA ELITE VIDEO SYSTEM CENTER.
Patient SexUnknown